MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; STEALTH SALINE INFUSION PUMP

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; STEALTH SALINE INFUSION PUMP
Model Number SIP-3000
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported saline pump was returned for analysis with the diamondback peripheral orbital atherectomy device (oad) and viperwire guide wire utilized during the procedure.A visual analysis did not reveal any damage to any of the devices.The pump was activated and tested at both low and high speeds.The pump operated as intended during all functions and no anomalies were noted.The oad was examined and there was no damage to the saline line, nose cone assembly, or other components which may have contributed to the reported event.The oad was connected to the saline pump and saline line, and fluid was infused through the handle assembly, saline sheath and driveshaft with no issue.At the conclusion of the device analysis investigation, the reported event was unable to be confirmed and the root cause is unknown.All returned components functioned as intended.The device history records for these devices have been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The devices met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
During treatment of a lesion with a diamondback peripheral orbital atherectomy device (oad), blood was observed flowing back into the device.The blood was unable to be flushed from the device using the saline pump.A second pump was used and functioned without issue, and the procedure was completed with the original oad.There were no patient complications reported.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
STEALTH SALINE INFUSION PUMP
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8684206
Report Number3004742232-2019-00153
Device Sequence Number19398097
Product Code MCW
UDI-Device Identifier10852528005138
UDI-Public(01)10852528005138(10)(17)100706
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIP-3000
Device Catalogue Number70057-03
Device Lot Number100706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR